It is currently Fri Aug 18, 2017 6:30 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue May 03, 2011 9:17 am 
Offline
New Poster
New Poster
User avatar

Joined: Mon May 02, 2011 4:33 pm
Posts: 2
This post accidentally got placed into the "Side Effects" forum, but I think it should be here, so here it is -

First, let me say that I empathize with all of you, on so many levels, and in every way, and it was a blessing, and a help, to know that I was/am not alone in my history and struggle. This is a great site. Wish I knew about it sooner. Fortunately, I had people to talk to who understood and were knowledgeable. That's critical. Beside my own questions, I hope I can use this site to help others.

Some History:
I was addicted to Roxies for over a year (for a long time 1 a day, sometimes up to 6 or 8 a day, which in comparison to many of you is minimal, but, as many of you know, is more than enough), then subs (sometimes up to 3 a day, usually 1 or less) for over a year to help get off completely. Was functional throughout it all, but always felt like I was in my own self-imposed prison, living a secret life, weak minded, no will power, tolerence getting ever higher, tired of being addicted, all as many of you can probably relate. I tapered over time to a little dust daily and then just bit the bullet. Clean since first of year. No desire to go back and experience any of that again. Life is good, but I am not sure if it will ever be the same. I hope I can one day get back to my old self.

Stuffy Nose:
I originally found this site researching a particularly annoying problem/side effect since stopping subs back at the first of the year. I get a stuffy nose at night which hinders my sleep. I am in good shape for middle age otherwise, great shape, and active. House is clean. No colds or allergies that I know/knew of, or history of nighttime stuffy nose. OTC meds and sprays help, of course, but I don't want to use them. I can tell it would be very easy to just substitute addictions, including OTC pain relievers, alcohol, etc., so I'm trying to resist anything unnecessary. I have to think that this is a residual effect from changing chemical patterns/histamines/etc. Any experience/input on this? Is this normal? I heard a commercial on TV where the actor said, "My doctor said I suffer from nighttime stuffy nose thing..." Nighttime stuffy nose thing? What the heck is that. Is that something new resulting from all of the ex-opiate users in the US? Is this normal? I want to breath at night. Any feedback would be welcomed and appreciated.

Also, I still feel like I can't get back on top of my game too, more conscious of aches and pains, prefer passive entertainment (like TV), don't call and talk to people like I used to, kind of lethargic, especially with tasks I prefer to shirk or avoid, almost like I am feeling my age, or an ADD lack of focus/concern, or like I'm depressed, but I am not depressed, that I know of. I mean, I have plenty of energy if I have something pleasant to do on the weekend and focus just fine on a fun project. I even ride my mountain bike, but I just have to really push myself to get off my ass to do it (and I know the exercise feels good and ramps up the dopamine and endorphins).
I am pretty sure these (symptoms) are just lingering withdrawal effects, but it has been months now! I used to have unlimited energy and be able to take on any challenge before I started the opiates. Do I need antidepressants? How long will these lingering effects last? I want to be normal again! Any feedback would be appreciated.

I wish you all great success/continued success. Believe me, I wanted to kick myself in the ass many times. Couldn't believe I let it happen, but you have to get rid of your regret and guilt. Nobody is perfect. Just have hope. A 1000 mile journey begins with the first step. I will not go backward. It can be done. We are all here for each other.
By the way, I read some of the posts regarding a 12 step program. I use Celebrate Recovery through my local church and it helped me tremendously. Whatever or whoever your higher power is, get in a support group.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 03, 2011 10:45 am 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
you have been so numbed out for so long that it is going to take time to feel "normal" again. Your brain is overloaded with stimulus and needs to recover. All those pills took away the natural chemicals that once made you feel normal. I am sure you have heard all this before but it is always good to be reminded that it takes time. Do not go back and do not use other drugs to fix this. It will only delay the time needed for your brain to heal. I think a stuffy nose and a lack of energy is something you should just fight through. I think one day soon you will wake up and feel normal again and be happy you stuck with it. all the best!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 03, 2011 11:12 am 
Offline
New Poster
New Poster
User avatar

Joined: Mon May 02, 2011 4:33 pm
Posts: 2
Thank you. It can be so frustrating and bad for self-esteem. I know it takes time, and I'm sure it is different for everbody and every lifestyle, but it would sure be nice to have a target date or ETA for being normal again. It's a fight, for sure, and I can't beleive how many people in the US struggle with it daily, and in my case, nightly too. I know it's easy to relapse, but for me, I don't ever want to go through any of this again! I remind myself regularly. Thanks again!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 03, 2011 11:25 am 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
yea up until a few days ago I was having some symptoms that were kind of annoying too. I even posted about it. BUT they have finally passed so I know it will get better for you too.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 05, 2011 12:23 pm 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
if you can try working out or at least taking walks.................thats what got me thru tapering and the jump was working out......it releases some endorphins in the brain that help you feel better.

Tomorrow will be 3 weeks of my last sub dose ( april 15th was my last dose) I feel good and some days not so good and I am not even sure what my old self felt like cuz I been on pills or subs for so long...........my old self was an addict so I am trying to get to know my "new" self " and stay off the drugs :):) and be a recovering addict


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 05, 2011 10:41 pm 
Offline
Average Poster
Average Poster

Joined: Sat Apr 23, 2011 1:56 am
Posts: 5
I have been clean for 2 weeks now, I was taking 8 to 10 - 7.50 vic's for the past 8 years never missing a day. I was so scared of quitting for fear of the withdrawals, I finally decided no more and quit, to my surprise I had no bad withdrawals at all. Now I am going through this hell of always feeling tired and fighting the stairs just to go to bed. I am able to sleep and sleeping very soundly, so I am surprised as to why no energy???? This makes me think do I want to get back to the opiates for energy?
Before I was taking the opiates I was a very hyper active person so this is really getting me down.
Please advise me on what I can do to rid this problem.

Thank you


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 06, 2011 12:03 am 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
too many people here expect to be back to normal way too soon after stopping. Its only been two weeks. You have to give it time. If you still have symptoms 2 months from now or even longer then you should wonder why, but 2 weeks? thats nothing. You should not be considering going back to opiates for "energy". thats silly. Give it some substantial time before you make any decisions. If you were in a car accident you wouldnt expect to be healed of you injuries in 2 weeks. this is no different.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group